MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM LCP T-PLATE/3H HEAD 8 HOLE SHAFT WITH GUIDES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM LCP T-PLATE/3H HEAD 8 HOLE SHAFT WITH GUIDES; PLATE,FIXATION,BONE
Model Number 02.114.506
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Incident occurred intraoperative.Device was not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was report that on (b)(6) 2017, patient underwent implant surgery for treatment of a (orif) open reduction internal fixation to the right fourth metacarpal bone due to a bone fracture where the surgeon was using the 1.5mm (lcp)locking compression system.During the produce, surgeon chose to use one (1) 1.5mm lcp t-plate and three (3) 1.5mm cortex self tapping screws.Surgeon originally wanted to use a condylar plate for the fracture reduction, but this plate was unavailable in the lcp set.(due to this plate was used during a surgery the day before.) surgeon cut and contoured the t-plate to the appropriate length and attempted to insert three (3) cortex screws.Surgeon struggled with three (3) different screwdrivers when attempting to implant each of the three (3) cortex screws.All three screwdrivers became stripped and would no longer retain the screws.Additional screwdrivers were available in the operating room to continue the surgery.At this point in the procedure, surgeon removed the previously implanted three cortex screws and plate.Patient was ultimately implanted with two (2) 1.5mm cortex screws and fiber wire sutures to compress the bone fracture.Surgery was completed successfully with a 45-minute time delay.Patient was reported in stable condition.Concomitant devices reported: 1.5mm cortex screws slf-tpng with t4 stardrive recess 10mm (part# 02.214.110, lot# unknown, quantity 2); 1.5mm cortex screws slf-tpng with t4 stardrive recess 12mm (part# 02.214.112, lot# unknown, quantity 1).This report is for one (1) 1.5mm lcp t-plate/3h head 8 hole shaft with guides.This is report 4 of 4 for (b)(4).

Brand Name
1.5MM LCP T-PLATE/3H HEAD 8 HOLE SHAFT WITH GUIDES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7096546
Report Number2939274-2017-50181
Device Sequence Number19128243
Product Code HRS
UDI-Device Identifier10886982035028
UDI-Public(01)10886982035028(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K090047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.114.506
Device Catalogue Number02.114.506
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR